Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 50, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 11, 2013, 5:20 PM EDT for Broome County, Tioga County, New York; Susquehanna County, Pennsylvania. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 5:20 PM EDT (21:20 UTC)
- Expired
- Sep 11, 2013, 11:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broome County, NY, Tioga County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 7 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 5:32 PM EDT | FLASH FLOOD | Endicott, NY | FLASH FLOODING OF NUMEROUS ROADS TO WHERE ENDCOTT PD WERE CLOSING ROADS IN THE DOWNTOWN ENDICOTT... INCLUDING MAIN STREET... NORTH STREET ... AND ROUTE 26. |
| Sep 11, 5:40 PM EDT | HEAVY RAIN 1.45 | Tioga Terrace, NY | |
| Sep 11, 6:33 PM EDT | FLASH FLOOD | Vestal, NY | MULTIPLE ROADS THAT ARE CLOSED OR HAVE WATER OVER THEM ESPECIALLY ENDICOTT AREA AND LOW LYING AND URBAN AREAS. ALSO THE TOWN SQUARE MALL PARKING LOT HAD WATER OVER IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
176
WGUS51 KBGM 112120
FFWBGM
NYC007-107-PAC115-120315-
/O.NEW.KBGM.FF.W.0050.130911T2120Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT WED SEP 11 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1115 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
APALACHIN...TIOGA TERRACE...BINGHAMTON...CASTLE CREEK...CHENANGO
BRIDGE...CHENANGO FORKS...ENDICOTT...ENDWELL...JOHNSON CITY...
MAINE...NWS BINGHAMTON...UNION CENTER...VESTAL...VESTAL CENTER...
WEST CORNERS AND LITTLE MEADOWS.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS. SIGNIFICANT FLASH FLOODING IS
POSSIBLE IN THE GREATER BINGHAMTON AREA.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4225 7572 4193 7598 4203 7623 4228 7610
4227 7584 4225 7583 4225 7582
$$
DJN3 follow-up statements
628
WGUS71 KBGM 112140
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EDT WED SEP 11 2013
NYC007-107-PAC115-120315-
/O.CON.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-TIOGA NY-SUSQUEHANNA PA-
540 PM EDT WED SEP 11 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHWESTERN SUSQUEHANNA...SOUTHEASTERN TIOGA AND WESTERN BROOME
COUNTIES...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA. EXPECT THE HEAVIEST
RAIN TO TAPER OFF BETWEEN 6 AND 630 PM. UP TO AN INCH OF ADDITIONAL
RAINFALL IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
APALACHIN...TIOGA TERRACE...BINGHAMTON...CASTLE CREEK...CHENANGO
BRIDGE...CHENANGO FORKS...ENDICOTT...ENDWELL...JOHNSON CITY...
MAINE...NWS BINGHAMTON...UNION CENTER...VESTAL...VESTAL CENTER...
WEST CORNERS AND LITTLE MEADOWS.
REPORTS OF NUMEROUS ROAD CLOSURES HAVE BEEN RECEIVED IN THE ENDICOTT
AREA. ADDITIONAL LOCATIONS IN THE WARNED AREA ALSO COULD BE
EXPERIENCING SIGNIFICANT FLASH FLOOD PROBLEMS. PERSONS ARE ADVISED
TO USE EXTREME CAUTION IF TRAVELING IN THE BINGHAMTON AREA. AVOID
FLOOD PRONE AREAS AND NEVER DRIVE INTO FLOODED ROADWAYS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4225 7572 4193 7598 4203 7623 4228 7610
4227 7584 4225 7583 4225 7582
$$
DJN697
WGUS71 KBGM 112248
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT WED SEP 11 2013
NYC107-PAC115-112257-
/O.CAN.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA NY-SUSQUEHANNA PA-
648 PM EDT WED SEP 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SUSQUEHANNA AND SOUTHEASTERN TIOGA COUNTIES...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4223 7573 4200 7593 4200 7610 4218 7612
4219 7608 4223 7608 4225 7610 4226 7608
4228 7608 4227 7584 4225 7583 4225 7580
$$
NYC007-120315-
/O.CON.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
648 PM EDT WED SEP 11 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
WESTERN BROOME COUNTY...
AT 646 PM EDT...THE HEAVIEST RAIN HAS MOVED WEST WELL TO THE EAST
AND NORTH. ADDITIONAL LIGHTER RAIN SHOWERS WILL CONTINUE THIS
EVENING. RUNOFF FROM THE HEAVY RAINFALL EARLIER THIS EVENING WILL
CONTINUE TO CAUSE FLOOD PROBLEMS UNTIL LATE EVENING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4223 7573 4200 7593 4200 7610 4218 7612
4219 7608 4223 7608 4225 7610 4226 7608
4228 7608 4227 7584 4225 7583 4225 7580
$$
DJN988
WGUS71 KBGM 120003
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT WED SEP 11 2013
NYC007-120013-
/O.CAN.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
803 PM EDT WED SEP 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN BROOME
COUNTY...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4223 7573 4200 7593 4200 7610 4218 7612
4219 7608 4223 7608 4225 7610 4226 7608
4228 7608 4227 7584 4225 7583 4225 7580
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:42 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 11, 3:42 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 342 PM EDT WED SEP 11 2013 .SYNOPSIS... VERY WARM HUMID WEATHER WILL COVER THE AREA THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING WILL DISSIPATE OVERNIGHT... THEN A COLD FRONT WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON THURSDAY. MUCH COOLER WEATHER WILL FOLLOW BEHIND THE FRONT ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON IN A VERY MOIST... UNSTABLE AIRMASS AS THE UPPER RIDGE SLOWLY BEGINS TO BREAK DOWN IN RESPONSE TO PASSAGE OF A WEAK SHORT WAVE. STORMS HAVE EXHIBITED MODERATELY STRONG UPDRAFTS... WITH A FEW ISOLATED SEVERE REPORTS THROUGH 330 PM... HOWEVER THEY HAVE NOT BEEN LONG-LIVED OR WELL ORGANIZED ENOUGH TO PRODUCE WIDESPREAD SEVERE WEATHER AS OF YET. SHEAR WILL REMAIN MARGINAL FOR ORGANIZED CONVECTION THROUGH THIS EVENING ACROSS SOUTHERN NY AND NORTHERN PA... BUT IS A BIT STRONGER ACROSS CENTRAL NY. BASED ON THIS STORMS COULD EXHIBIT MORE ORGANIZATION AS THEY MOVE INTO THE SYR/RME/UCA AREA THROUGH EARLY THIS EVENING. REGARDLESS LARGE AMOUNTS OF INSTABILITY WILL BE SUFFICIENT FOR AT LEAST AN ISOLATED SEVERE THREAT INTO THIS EVENING... AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM. STORMS SHOULD DIMINISH OVERNIGHT BUT MAY NOT COMPLETELY DIE OUT AS MID-LEVEL HEIGHTS CONTINUE TO FALL SLOWLY AND THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE. BASED ON THIS HAVE GONE WITH 40-50 POPS FOR MOST OF THE AREA THROUGH EARLY THIS EVENING... THEN LOWERED TO 20 TO 30 POPS OVERNIGHT. TEMPERATURES OVERNIGHT WILL REMAIN UNSEASONABLY WARM WITH LOWS ONLY REACHING NEAR 70 IN MOST PLACES. && .SHORT TERM /6 AM THIS THURSDAY THROUGH SATURDAY/... STRONG COLD FRONT WILL TRACK ACROSS THE AREA ON THURSDAY ACCOMPANIED BY ONE OR TWO MORE ROUNDS OF SHOWERS AND THUNDERSTORMS. THE SEVERITY OF THIS EVENT MAY DEPEND ON HOW MUCH RAIN AND CLOUDINESS OCCURS IN THE MORNING. MODELS HAVE BEEN FAIRLY CONSISTENT WITH DEVELOPING CONVECTION WELL AHEAD OF THE FRONT THURSDAY MORNING IN A REGION OF CONTINUED MID-LEVEL HEIGHT FALLS AND POSSIBLY A LEE SURFACE TROUGH. THIS SHOULD KEEP THE ATM FROM GETTING AS UNSTABLE AS TODAY... BUT LARGE-SCALE FORCING WILL BE MUCH MORE SIGNIFICANT AND ANY STORMS AHEAD OF THE COLD FRONT THURSDAY AFTERNOON COULD STILL BE SEVERE. AT THIS POINT WE ARE STILL EXPECTING MLCAPE VALUES OF 1000-1500 J/KG THURSDAY AFTERNOON WHICH SHOULD BE SUFFICIENT FOR SEVERE STORMS GIVEN THE STRONG FORCING AND INCREASING DEEP LAYER WINDS AND SHEAR ACCOMPANYING THE APPROACHING MID-LEVEL TROUGH. STORMS WILL END THURSDAY EVENING WITH THE PASSAGE OF THE COLD FRONT. MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT WITH LAKE CLOUDS AND SHOWERS DEVELOPING SOUTH OF LAKE ONTARIO BY FRIDAY MORNING AS 850 MB TEMPERATURES FALL TO AROUND +5 DEGREES C. CLOUDS AND SCATTERED SHOWERS WILL CONTINUE ACROSS CENTRAL NY AND NORTHERN PA THROUGH FRIDAY AS 850 MB TEMPERATURES FALL TO AROUND +2... WHICH WILL BE EASILY COOL ENOUGH FOR SOME LAKE ENHANCEMENT ESPECIALLY OVER OUR NORTHERN COUNTIES. TEMPERATURES FRIDAY WILL STRUGGLE TO CLIMB OUT OF THE 50S IN SOME PLACES. SATURDAY WILL BE DRY AND COOL WITH MORE SUNSHINE AS HIGH PRESSURE BUILDS TOWARD THE AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH EXTENDED PERIOD. THE NORTHEAST WILL BEGIN THE PERIOD IN AN UPPER LEVEL TROF WITH A GRADUALLY BUILDING RIDGE LATE IN THE PERIOD AS THE MID WEST RIDGE BUILDS INTO THE GREAT LAKES. OVERALL A FAIRLY DRY BUT COOL EXTENDED FORECAST. ONLY PRECIP MAKER WILL BE A SFC COLD FRONT SUNDAY NIGHT INTO MONDAY MORNING. WILL CONTINUE TO ADVERTISE SLIGHT CHC/CHC POPS FOR THIS BOUNDARY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A VERY UNSTABLE AIRMASS RESIDES OVER THE REGION AND WITH AN UPPER LEVEL DISTURBANCE PASSING THROUGH THIS AFTERNOON SCATTERED THUNDERSTORMS ARE EXPECTED. WE ARE CURRENTLY UNDER A SEVERE THUNDERSTORMS WATCH UNTIL 01Z. TO COVER THIS CONVECTION INCLUDED A THREE HOUR TEMPO MVFR THUNDERSTORM GROUP AT ALL TERMINALS FOR THE MID TO LATE AFTERNOON HOURS. OVERNIGHT, WIDESPREAD MVFR VSBYS ARE EXPECTED DUE TO HAZE/FOG. DENSE FOG IS NOT EXPECTED ATTM DUE TO BOUNDARY LAYER MIXING AND MID LEVEL CLOUDS. ON THURSDAY, A COLD FRONT WILL CROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS.. FOR ALL BUT KAVP INCLUDED TEMPO GROUP FOR MVFR THUNDERSTORMS DURING THE LATE MORNING/EARLY AFTERNOON PERIOD. SOUTHWEST WINDS AT 10 KNOTS WITH GUSTS NEAR 20 KNOTS IN THE HIGHER ELEVATIONS AND LAKE PLAIN. LIGHT WINDS OVERNIGHT FOLLOWED BY SOUTHWEST WINDS AGAIN THURSDAY MORNING. OUTLOOK... FRI...EARLY MVFR CIGS/-SHRA...MAY IMPROVE BY LTR IN THE DAY. SAT/SUN...VFR...BUT MAYBE SOME EARLY MORNING FOG/IFR AT KELM. SUN NIGHT/MONDAY...RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS. && .CLIMATE... TUESDAY UPDATE... TODAY TO WED NGT SHOULD BE A FEW DEGREES SHY OF THE RECORD HIGHS. ESPECIALLY WITH THE LONGER THREADED SYRACUSE AND AVOCA RECORDS BACK TO THE EARLY 1900S. SEPT 10 RECORD HIGHS BGM 92 IN 1964 SYR 94 IN 1931 AVP 96 IN 1931 9/10 ACTUAL HIGHS BGM 84 SYR 89 AVP 92 SEPT 11 RECORD HIGHS BGM 87 IN 1983 SYR 97 IN 1931 AVP 95 IN 1931 SEPT 11 RECORD HIGH LOWS BGM 65 IN 1971 SYR 71 IN 1947 AVP 73 IN 1947 SEPT 12 RECORD HIGH LOWS BGM 68 IN 1961 SYR 70 IN 1906 AVP 74 IN 1931 && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MSE NEAR TERM...MSE SHORT TERM...MSE LONG TERM...RRM AVIATION...RRM CLIMATE...
Hazardous weather outlook, Sep 11, 3:46 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 346 PM EDT WED SEP 11 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-122000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 346 PM EDT WED SEP 11 2013 ...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
In the hours before
Special weather statement, Sep 11, 4:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 449 PM EDT WED SEP 11 2013 NYZ057-PAZ040-112145- DELAWARE NY-WAYNE PA- 449 PM EDT WED SEP 11 2013 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE AND NORTHERN WAYNE COUNTIES... * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR STARLIGHT...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STARLIGHT AND HIAWATHA AT 455 PM EDT... EQUINUNK AND WINTERDALE AT 500 PM EDT... HANCOCK AT 505 PM EDT... PEABROOK AT 510 PM EDT... FISHS EDDY AT 515 PM EDT... EAST BRANCH AT 525 PM EDT... HARVARD AND ROCK RIFT AT 530 PM EDT... SHINHOPPLE AND BEERSTON AT 535 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4230 7499 4212 7476 4174 7529 4187 7547 RRM
Special weather statement, Sep 11, 4:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 PM EDT WED SEP 11 2013
NYZ056-057-PAZ039-112200-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-
456 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSQUEHANNA...
SOUTHEASTERN BROOME AND WEST CENTRAL DELAWARE COUNTIES...
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
LANESBORO...AND MOVING NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DEPOSIT AND SANFORD AT 520 PM EDT...
STILESVILLE AT 530 PM EDT...
CANNONSVILLE AND OQUAGA CREEK STATE PARK AT 540 PM EDT...
ROCK RIFT AND MASONVILLE AT 555 PM EDT...
TROUT CREEK AND LOOMIS AT 600 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4212 7502 4199 7534 4200 7548 4194 7548
4189 7560 4204 7574 4220 7547 4220 7542
4223 7542 4235 7522
TACLocal storm report, Sep 11, 5:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LEE 43.28N 75.58W
09/11/2013 E0.88 INCH ONEIDA NY PUBLIC
&&
MJNLocal storm report, Sep 11, 5:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FLOOD CLARKS SUMMIT 41.49N 75.71W
09/11/2013 LACKAWANNA PA TRAINED SPOTTER
WATER ON ROADS....MOSTLY PONDING.
&&
MJNLocal storm report, Sep 11, 5:16 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CHENANGO BRIDGE 42.17N 75.87W
09/11/2013 E0.75 INCH BROOME NY PUBLIC
&&
MJNLocal storm report, Sep 11, 5:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD CENTER LISLE 42.37N 76.07W
09/11/2013 BROOME NY NWS EMPLOYEE
DUDLEY CREEK IS OUT OF ITS BANKS IN LISE. REPORTED BY
THE WIFE OF A NWS EMPLOYEE.
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:12 PM EDT | Special Weather Statement | BGM | Tioga | 48 min |
| Sep 11, 2:49 PM EDT | Special Weather Statement | BGM | Broome | 41 min |
| Sep 11, 3:10 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga | 50 min |
| Sep 11, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 49 min |
| Sep 11, 3:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 45 min |
| Sep 11, 3:58 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 62 min |
| Sep 11, 4:04 PM EDT | Areal Flood Advisory | BGM | Broome, Cortland, Tioga | 3 hr |
| Sep 11, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 60 min |
| Sep 11, 4:16 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Tioga | 6 hr |
| Sep 11, 4:27 PM EDT | Special Weather Statement | BGM | Oneida | 63 min |
| Sep 11, 4:34 PM EDT | Areal Flood Advisory | BGM | Chenango | 6 hr |
| Sep 11, 4:35 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 55 min |
| Sep 11, 4:38 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 67 min |
| Sep 11, 4:41 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 6 hr |
| Sep 11, 4:49 PM EDT | Special Weather Statement | BGM | Delaware | 56 min |
| Sep 11, 4:56 PM EDT | Special Weather Statement | BGM | Delaware | 64 min |
| Sep 11, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 62 min |
| Sep 11, 5:26 PM EDT | Special Weather Statement | BGM | Delaware | 49 min |
| Sep 11, 5:44 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 6 hr |
| Sep 11, 6:47 PM EDT | Special Weather Statement | BGM | Sullivan | 58 min |
| Sep 11, 1:21 PM EDT | Special Weather Statement | BGM | Wyoming | 39 min |
| Sep 11, 1:33 PM EDT | Special Weather Statement | BGM | Bradford | 42 min |
| Sep 11, 1:57 PM EDT | Special Weather Statement | BGM | Susquehanna | 48 min |
| Sep 11, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 40 min |
| Sep 11, 3:50 PM EDT | Special Weather Statement | BGM | Lackawanna | 25 min |
| Sep 11, 4:16 PM EDT | Special Weather Statement | BGM | Lackawanna | 44 min |
| Sep 11, 4:19 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 56 min |
| Sep 11, 4:54 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wyoming | 3 hr |
| Sep 11, 5:24 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Sep 11, 5:45 PM EDT | Special Weather Statement | BGM | Susquehanna | 45 min |
| Sep 11, 5:59 PM EDT | Areal Flood Warning | BGM | Lackawanna | 10 hr |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.